Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


On 2-spheres in 3-manifolds

Author: J. H. C. Whitehead
Journal: Bull. Amer. Math. Soc. 64 (1958), 161-166
MathSciNet review: 0103473
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. H. Kneser, Geschlossene Flachen in dreidimensionalen Munigfaltigkeiten, Jbhr. Deutsch. Math. Verein. vol. 38 (1929) pp. 248-260.
  • 2. A. G. Kurosch, Gruppentheorie, Berlin (1953; translated from Russian).
  • 3. Edwin E. Moise, Affine structures in 3-manifolds. V. The triangulation theorem and Hauptvermutung, Ann. of Math. (2) 56 (1952), 96–114. MR 0048805 (14,72d)
  • 4. B. H. Neumann, On the number of generators of a free product, J. London Math. Soc. 18 (1943), 12–20. MR 0008809 (5,58t)
  • 5. C. D. Papakyriakopoulos, On Dehn’s lemma and the asphericity of knots, Ann. of Math. (2) 66 (1957), 1–26. MR 0090053 (19,761a)
  • 6. H. Seifert and W. Threlfall, Lehrbuch der Topologie, Leipzig, 1934.
  • 7. Ernst Specker, Die erste Cohomologiegruppe von Überlagerungen und Homotopieeigenschaften dreidimensionaler Manigfaltigkeiten, Eidg. Tech. Hochschule, Zürich, 1949.

Additional Information

PII: S 0002-9904(1958)10193-7

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia